Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 218, NWS Shreveport, LA

December 10, 2021Cass County, Texas; Lafayette County, Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 10, 2021, 11:30 PM CST for Cass County, Texas; Lafayette County, Miller County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2021, 11:30 PM CST (05:30 UTC)
Expired
Dec 11, 2021, 12:15 AM CST
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Lafayette County, AR, Miller County, AR, Cass County, TX

The radar

The Shreveport radar (KSHV), 76 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 10, 10:44 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1338 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
2.6
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted.

547 
WUUS54 KSHV 110530
SVRSHV
ARC073-091-TXC067-110615-
/O.NEW.KSHV.SV.W.0218.211211T0530Z-211211T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1130 PM CST Fri Dec 10 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southern Miller County in southwestern Arkansas...
  Southwestern Lafayette County in southwestern Arkansas...
  East central Cass County in northeastern Texas...

* Until 1215 AM CST.

* At 1130 PM CST, a severe thunderstorm was located near Linden, or 8
  miles southwest of Atlanta, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Atlanta, Linden, Queen City, Fouke, Bivins, Ravanna, Brightstar,
  Bloomburg, Pleasant Valley and Fort Lynn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 500 AM CST for southwestern
Arkansas...and northeastern Texas.

&&

LAT...LON 3300 9435 3309 9437 3335 9381 3311 9369
      3299 9423
TIME...MOT...LOC 0530Z 247DEG 44KT 3305 9428 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

50
2 follow-up statements
057 
WWUS54 KSHV 110543
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1143 PM CST Fri Dec 10 2021

ARC073-091-TXC067-110615-
/O.CON.KSHV.SV.W.0218.000000T0000Z-211211T0615Z/
Miller AR-Lafayette AR-Cass TX-
1143 PM CST Fri Dec 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR SOUTHERN MILLER...SOUTHWESTERN LAFAYETTE AND EAST CENTRAL CASS
COUNTIES...

At 1143 PM CST, a severe thunderstorm was located over Ravanna, or
near Atlanta, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Atlanta, Queen City, Fouke, Ravanna, Brightstar, Bloomburg, Pleasant
Valley and Fort Lynn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 500 AM CST for southwestern
Arkansas...and northeastern Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3301 9415 3312 9420 3331 9379 3311 9369
TIME...MOT...LOC 0543Z 248DEG 44KT 3306 9408 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

50
962 
WWUS54 KSHV 110557
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1157 PM CST Fri Dec 10 2021

TXC067-110607-
/O.CAN.KSHV.SV.W.0218.000000T0000Z-211211T0615Z/
Cass TX-
1157 PM CST Fri Dec 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CASS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 AM CST for southwestern
Arkansas.

LAT...LON 3305 9397 3313 9400 3323 9375 3311 9369
TIME...MOT...LOC 0557Z 247DEG 43KT 3309 9391 

$$

ARC073-091-110615-
/O.CON.KSHV.SV.W.0218.000000T0000Z-211211T0615Z/
Miller AR-Lafayette AR-
1157 PM CST Fri Dec 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR SOUTHERN MILLER AND SOUTHWESTERN LAFAYETTE COUNTIES...

At 1157 PM CST, a severe thunderstorm was located near Brightstar, or
15 miles east of Atlanta, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Fort Lynn and Pleasant Valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 500 AM CST for southwestern
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3305 9397 3313 9400 3323 9375 3311 9369
TIME...MOT...LOC 0557Z 247DEG 43KT 3309 9391 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 11:26 PM CST, 4 minutes earlier.

Area forecast discussion, Dec 10, 11:26 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1126 PM CST Fri Dec 10 2021

.AVIATION...

For the 11/06Z TAF update, ongoing +TSRA and severe weather has
prompted a new Tornado Watch for KSHV, KELD, KMLU, and the
airspace north of the I-20 corridor until 11/10Z. MVFR/IFR
conditions will also linger through 11/12Z with and behind the
line of TSRA before lifting by 11/16Z. Robust southerly surface
winds above 10 knots will start to gain a northwesterly component
by 11/12Z as the frontal boundary proceeds southeastward through
the airspace. Wind speeds will remain above 15 knots and
eventually wane by the end of the period. /16/

&&

.PREV DISCUSSION... /issued 749 PM CST Fri Dec 10 2021/

UPDATE...

Environmental parameters from the 11/00Z SHV sounding indicate an
atmosphere that is conducive for severe weather tonight,
especially along and north of the I-30 corridor with large hail
already reported in southwest Arkansas from this first round of
convection. Impressive amounts of instability with CAPE just above
2000 J/kg, effective shear over 60 knots, and mid-level lapse
rates of 7 C/km altogether have prompted the issuance of Tornado
Watch #555 until 11 PM CST.

High-resolution guidance suggests that the current discrete storm
mode will transition to a linear mode overnight as it shifts
southeastward into Louisiana parishes. Forecast grids have been
adjusted to account for all severe weather potential at the moment
with additional updates forthcoming. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  86  50  58  35 /  20  60  20   0
MLU  84  55  67  35 /  20  80  20   0
DEQ  80  40  54  27 /  40  60   0   0
TXK  85  46  55  33 /  40  60   0   0
ELD  80  47  56  31 /  40  60  10   0
TYR  83  47  56  33 /  20  70  20   0
GGG  85  48  55  32 /  20  50  20   0
LFK  82  51  60  36 /  20  80  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until noon CST Saturday for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until noon CST Saturday for LAZ001>006-
     010>014-021.

OK...Lake Wind Advisory until noon CST Saturday for OKZ077.

TX...Lake Wind Advisory until noon CST Saturday for TXZ096-097-
     108>112-124>126-136>138-149>153.

&&

16/16
Hazardous weather outlook, Dec 10, 5:26 AM CST, 18 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
526 AM CST Fri Dec 10 2021

ARZ050-051-059>061-072-073-LAZ004>006-011>014-017>022-OKZ077-
TXZ165>167-111200-
Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union-
Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain-Angelina-
San Augustine-
526 AM CST Fri Dec 10 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma and east Texas.

.DAY ONE...Today and Tonight...

Isolated to widely scattered thunderstorms will be possible across
much of the area today. However, thunderstorms are expected to
increase in intensity and coverage this evening and tonight as a
strong cold front approaches. Some storms could be severe.
Damaging winds, large hail, and isolated tornadoes will be
possible, especially across Louisiana and Southwest Arkansas. The
cold front and the line of storms will move southeast across the
area during the overnight hours and into Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Thunderstorms will be possible across North Central Louisiana on
Saturday. One or two storms could be severe through mid to late
Saturday morning. Damaging winds and large hail will be the
primary threats after sunrise Saturday.

After a few dry days, thunderstorm chances will return to the area
late Wednesday and into Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed this evening and into
Saturday morning.

ARZ070-071-LAZ001>003-010-TXZ096-097-108>112-124>126-136>138-
149>153-111200-
Miller-Lafayette-Caddo-Bossier-Webster-De Soto-Red River-Bowie-
Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-
Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
526 AM CST Fri Dec 10 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Isolated to widely scattered thunderstorms will be possible across
much of the area today. However, thunderstorms are expected to
increase in intensity and coverage this evening and tonight as a
strong cold front approaches. Some storms could be severe.
Damaging winds, large hail, and isolated tornadoes will be
possible, especially across Louisiana and Southwest Arkansas. The
cold front and the line of storms will move southeast across the
area during the overnight hours and into Saturday morning.

Gusty southerly winds of 15 to 20 mph with gusts between 25 and 30
mph are expected this afternoon. Therefore, a Lake Wind Advisory
is in effect from noon until 6 PM CST this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

After a few dry days, thunderstorm chances will return to the
area late Wednesday and into Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed this evening and into
Saturday morning.

09

In the hours before

Local storm report, Dec 10, 9:00 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             BLEVINS                 33.87N 93.58W
12/10/2021  E1.25 INCH       HEMPSTEAD          AR   PUBLIC

            PUBLIC REPORT OF SLIGHTLY LARGER THAN
            QUARTER SIZE HAIL FROM A CONVENIENCE STORE
            IN BLEVINS.

&&

BB
Local storm report, Dec 10, 10:04 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND DMG     3 NNW PRESCOTT          33.85N 93.41W
12/10/2021                   NEVADA             AR   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTING TREES DOWN JUST
            OUTSIDE THE PRESCOTT CITY LIMITS ALONG
            HIGHWAY 19 NORTH.

&&

ABD
Local storm report, Dec 10, 10:06 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             1 NE PRESCOTT           33.81N 93.38W
12/10/2021  E1.00 INCH       NEVADA             AR   PUBLIC

            LAW ENFORCEMENT REPORTS MULTIPLE CALLS
            REGARDING QUARTER SIZED HAIL AROUND THE CITY
            OF PRESCOTT.

&&

ABD
Special weather statement, Dec 10, 10:06 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1006 PM CST Fri Dec 10 2021

ARZ059-070-TXZ096-097-110430-
Little River AR-Miller AR-Bowie TX-Red River TX-
1006 PM CST Fri Dec 10 2021

...A strong thunderstorm will impact portions of southwestern Little
River, northwestern Miller, Bowie and southeastern Red River Counties
through 1030 PM CST...

At 1006 PM CST, Doppler radar was tracking a strong thunderstorm near
De Kalb, or 10 miles east of Boxelder, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Texarkana, Wake Village, Ashdown, New Boston, Nash, Hooks, De Kalb,
Red Lick, Wilton, Ogden, Dalby Springs, Richmond, Leary, Avery,
Almont, Lydia, Arden, Red Bank and Pine Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas...southeastern Oklahoma...and northeastern Texas.

&&

LAT...LON 3356 9480 3363 9453 3362 9454 3362 9452
      3363 9452 3362 9451 3362 9449 3364 9449
      3376 9404 3375 9403 3342 9397 3333 9478
      3336 9480 3336 9482
TIME...MOT...LOC 0406Z 256DEG 39KT 3347 9469

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

05
Local storm report, Dec 10, 11:07 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1107 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HAIL             4 NE GILMER             32.77N 94.91W
12/10/2021  E0.25 INCH       UPSHUR             TX   PUBLIC

            SPOTTER REPORTS PEA SIZED HAIL ON HIGHWAY
            155 NORTH OF GILMER.

&&

ABD
Local storm report, Dec 10, 11:18 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             3 NNE NASH              33.49N 94.11W
12/10/2021  E1.00 INCH       BOWIE              TX   LAW ENFORCEMENT

            LAW ENFORCEMENT HAS RECEIVED NUMEROUS CALLS
            REGARDING QUARTER+ SIZED HAIL ACROSS THE NW
            PORTION OF TEXARKANA.

&&

ABD

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 6:15 PM CSTSevere Thunderstorm WarningSHVBowie, Franklin, Red River, Titus60 min
Dec 10, 7:05 PM CSTSevere Thunderstorm Warning Considerable damage threatSHVBowie, Red River55 min
Dec 10, 10:06 PM CSTSpecial Weather StatementSHVBowie24 min
Dec 10, 10:20 PM CSTSevere Thunderstorm WarningSHVBowie55 min
Dec 10, 10:53 PM CSTSevere Thunderstorm WarningSHVCamp, Cass, Harrison, Marion, Morris, Titus and 1 more67 min
Dec 10, 11:56 PM CSTSevere Thunderstorm WarningSHVHarrison, Marion49 min
Dec 11, 2:16 AM CSTSpecial Weather StatementSHVAngelina44 min
Dec 11, 2:45 AM CSTSpecial Weather StatementSHVShelby45 min
Dec 11, 4:02 AM CSTSpecial Weather StatementSHVSabine43 min
Dec 11, 2:28 PM CSTFreeze WarningSHVCherokee, Nacogdoches, Panola, Rusk, Shelby, Smith19 hr
Dec 10, 7:30 PM CSTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Nevada, Sevier45 min
Dec 10, 8:00 PM CSTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier45 min
Dec 10, 8:28 PM CSTSevere Thunderstorm WarningSHVHempstead, Howard, Nevada62 min
Dec 10, 9:08 PM CSTFlash Flood Warning Considerable damage threatSHVHempstead4 hr
Dec 10, 9:22 PM CSTSevere Thunderstorm WarningSHVHempstead, Nevada29 min
Dec 10, 10:58 PM CSTSevere Thunderstorm WarningSHVHempstead, Lafayette, Nevada62 min
Dec 11, 12:09 AM CSTSevere Thunderstorm WarningSHVColumbia, Lafayette51 min
Dec 11, 1:15 AM CSTSpecial Weather StatementSHVUnion45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.